MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT
Model Number 021-924
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, the lay-user/patient¿s son contacted lifescan (lfs) (b)(4), alleging that the patient¿s onetouch ultra mini meter read inaccurately high compared to another meter (emergency medical services meter).The complaint was classified based on the customer care agent (cca) documentation, since the reporter was unable to be contacted for additional information.The reporter stated that the alleged meter inaccuracy occurred on (b)(6), 2021.The reporter claimed the patient was ¿hypoglycemic; almost in a coma and when the patient¿s blood glucose was measured with the subject meter a reading of 79 mg/l was obtained.The emergency medical services (ems) were contacted for assistance.The reporter claimed the patient¿s blood glucose was measured with the ems meter and a reading of 39 mg/dl was obtained.The time difference between the readings was not provided.The reporter claimed the patient was treated by ems with intravenous (iv) glucose.No hospitalization was reported.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca noted the test strips associated with the complaint had expired by several years.Replacement product was sent to the patient.This complaint is being reported because the patient reportedly received medical treatment for an acute low blood glucose excursion while using the product.The alleged meter issue could not be ruled out as a cause or contributor to the event.

Brand Name
OT ULTRA MINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key11586663
Report Number3008382007-2021-04137
Device Sequence Number4297115
Product Code NBW
UDI-Device Identifier00353885008136
UDI-Public00353885008136
Combination Product (Y/N)Y
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-924
Device Catalogue Number021-924
Device Lot Number3168992
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2021
Initial Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age76 YR